Alert archive / Indiana / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Indianapolis, IN

July 12, 20114 counties in Indiana

NWS Indianapolis, IN issued this excessive heat warning at Jul 12, 2011, 3:30 AM EDT for 4 counties in Indiana. It took effect at Jul 12, 2011, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 3:30 AM EDT (07:30 UTC)
In effect from
Jul 12, 2011, 11:00 AM EDT
Expired
Jul 12, 2011, 8:00 PM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN

Counties Daviess County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4387 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WWUS73 KIND 120730
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EDT TUE JUL 12 2011

...EXCESSIVE HEAT POSSIBLE ONCE AGAIN TODAY ACROSS SOUTH CENTRAL
INDIANA...

INZ067>070-121530-
/O.NEW.KIND.EH.W.0002.110712T1500Z-110713T0000Z/
KNOX-DAVIESS-MARTIN-LAWRENCE-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD
330 AM EDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EDT THIS EVENING. 


* TEMPERATURE: HEAT INDICES OF 110 TO 115 DEGREES ARE EXPECTED
  THIS AFTERNOON AS TEMPERATURES WARM INTO THE LOWER AND MID 90S.

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS
  FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS
  WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS
  QUICKLY AND CAN BE DEADLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ051>053-060>065-071-072-121530-
/O.NEW.KIND.HT.Y.0002.110712T1500Z-110713T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
SEYMOUR
330 AM EDT TUE JUL 12 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED
  THIS AFTERNOON.

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS
  FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS
  WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS
  QUICKLY AND CAN BE DEADLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

RYAN
3 follow-up statements
997 
WWUS73 KIND 121456
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1056 AM EDT TUE JUL 12 2011

...EXCESSIVE HEAT POSSIBLE ONCE AGAIN TODAY ACROSS SOUTH CENTRAL
INDIANA...

INZ070-122300-
/O.EXA.KIND.HT.Y.0002.110712T1500Z-110713T0000Z/
/O.CON.KIND.EH.W.0002.110712T1500Z-110713T0000Z/
LAWRENCE-
INCLUDING THE CITY OF...BEDFORD
1056 AM EDT TUE JUL 12 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...


* TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED 
  THIS AFTERNOON. 

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT 
  STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE 
  INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN 
  DEVELOPS QUICKLY AND CAN BE DEADLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ067>069-122300-
/O.CON.KIND.EH.W.0002.110712T1500Z-110713T0000Z/
KNOX-DAVIESS-MARTIN-
INCLUDING THE CITY OF...VINCENNES
1056 AM EDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TEMPERATURE: HEAT INDICES OF 110 TO 115 DEGREES ARE EXPECTED 
  THIS AFTERNOON AS TEMPERATURES WARM INTO THE LOWER AND MID 
  90S. 

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT 
  STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE 
  INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN 
  DEVELOPS QUICKLY AND CAN BE DEADLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ051>053-060>065-071-072-122300-
/O.CON.KIND.HT.Y.0002.110712T1500Z-110713T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
SEYMOUR
1056 AM EDT TUE JUL 12 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED 
  THIS AFTERNOON. 

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT 
  STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE 
  INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN 
  DEVELOPS QUICKLY AND CAN BE DEADLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

JH
283 
WWUS73 KIND 121925
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT TUE JUL 12 2011

...EXCESSIVE HEAT CONTINUES ACROSS SOUTH CENTRAL INDIANA...

INZ070-130000-
/O.CAN.KIND.HT.Y.0002.000000T0000Z-110713T0000Z/
/O.CON.KIND.EH.W.0002.000000T0000Z-110713T0000Z/
LAWRENCE-
INCLUDING THE CITY OF...BEDFORD
325 PM EDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
HEAT ADVISORY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL
8 PM EDT THIS EVENING. 

* TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED 
  THIS AFTERNOON. 

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT 
  STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE 
  INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN 
  DEVELOPS QUICKLY AND CAN BE DEADLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ067>069-130000-
/O.CON.KIND.EH.W.0002.000000T0000Z-110713T0000Z/
KNOX-DAVIESS-MARTIN-
INCLUDING THE CITY OF...VINCENNES
325 PM EDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT 
  STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE 
  INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN 
  DEVELOPS QUICKLY AND CAN BE DEADLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ051>053-060>065-071-072-130000-
/O.CON.KIND.HT.Y.0002.000000T0000Z-110713T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
SEYMOUR
325 PM EDT TUE JUL 12 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT 
  STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE 
  INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN 
  DEVELOPS QUICKLY AND CAN BE DEADLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
860 
WWUS73 KIND 130001
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING AND HEAT ADVISORY WILL EXPIRE AT 8 PM
EDT THIS EVENING...


INZ067>070-130115-
/O.EXP.KIND.EH.W.0002.000000T0000Z-110713T0000Z/
KNOX-DAVIESS-MARTIN-LAWRENCE-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD
801 PM EDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 

NONETHELESS...HEAT INDICES WILL REMAIN WARM THROUGH LATE EVENING.
SO...CONTINUE TO TAKE PRECAUTIONS TO STAY HYDRATED AND PROTECT
YOURSELF FROM THE HEAT.

$$

INZ051>053-060>065-071-072-130115-
/O.EXP.KIND.HT.Y.0002.000000T0000Z-110713T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
SEYMOUR
801 PM EDT TUE JUL 12 2011

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

NONETHELESS...HEAT INDICES WILL REMAIN WARM THROUGH LATE EVENING.
SO...CONTINUE TO TAKE PRECAUTIONS TO STAY HYDRATED AND PROTECT
YOURSELF FROM THE HEAT.


$$

TDUD

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this excessive heat warning went out at Jul 12, 1:07 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 12, 1:07 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
107 AM EDT TUE JUL 12 2011

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A DIFFUSE COLD FRONT IS EXPECTED TO SLOWLY SINK SOUTH ACROSS THE
AREA STARTING TONIGHT...WITH THE FRONT PASSING SOUTH OF THE OHIO
RIVER BY WEDNESDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS
EXPECTED TO GRADUALLY MOVE SOUTHEAST ACROSS THE GREAT LAKES...AND
EVENTUALLY TO THE EAST COAST BY EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF TONIGHT/...

UPDATED FORECAST TO EXPIRE HEAT ADVISORIES AND WARNINGS FOR
CENTRAL INDIANA. PREVIOUS DISCUSSION FOLLOWS...

STILL QUESTIONABLE WHETHER CONVECTIVE TEMPERATURES WILL BE REACHED
THIS AFTERNOON...SO DESPITE AN EXTREMELY UNSTABLE AIR MASS AND AN
OUTFLOW BOUNDARY IN THE AREA...CONVECTIVE DEVELOPMENT MAY BE HELD
IN CHECK. ELONGATED MCV EXTENDING FROM EASTERN IOWA THROUGH
NORTHERN ILLINOIS CLOSE TO SURFACE FRONT IS PROGGED BY THE SHORT
TERM MODELS TO DRIFT SOUTHEAST INTO INDIANA BY LATE AFTERNOON...SO
THIS MAY HELP TO GET CONVECTION GOING. NOT SURE EXACTLY WHERE
THINGS MIGHT INITIALLY DEVELOP...EITHER NEAR OUTFLOW BOUNDARY...OR
FARTHER NORTH NEAR THE MCV AND SURFACE FRONT. SHORT TERM MODELS
ARE TENDING TO FAVOR AREAS FARTHER NORTH. IN ANY EVENT...STEEP MID
LEVEL LAPSE RATES WERE OBSERVED IN THIS MORNING/S UPPER
AIR...WHILE DEEP LAYER SHEAR APPEARS ADEQUATE OVER THE NORTHERN
ZONES...BUT DROPS OFF QUITE A BIT FARTHER SOUTH. BASED ON
ABOVE...IF ANY ORGANIZED CONVECTION DOES DEVELOP...THE NORTHERN
ZONES STAND THE BEST CHANCE FOR SEVERE...WHILE THE SOUTHERN ZONES
MAY BE MORE OF A PULSE TYPE. PRECIPITABLE WATERS IN EXCESS OF 2
INCHES ALSO SUGGEST HEAVY RAIN IS A THREAT AS WELL.

WILL CONTINUE WITH CHANCE POPS TONIGHT...AND MENTION SEVERE THREAT IN
THE NORTHERN ZONES. SEVERE THREAT EXPECTED TO DIMINISH TOWARDS/AFTER
THE LATE EVENING HOURS WITH LOSS OF HEATING AND LITTLE IN THE WAY OF
AN UPPER LEVEL IMPULSE TO KEEP THINGS GOING THROUGH THE NIGHT.

ALTHOUGH HEAT INDICES ARE BELOW CRITERIA OVER THE NORTHERN ZONES DUE
TO CONVECTIVE OUTFLOW...SOME RECOVERY IN THOSE AREA IS POSSIBLE
LATER THIS AFTERNOON. WILL LET THE HEAT HEADLINES CONTINUE.

LOW LEVEL THICKNESSES GENERALLY SUPPORT THE GFS LOWS TONIGHT...BUT
WILL NUDGE DOWN THE GUIDANCE A CATEGORY DUE TO COOLING EFFECTS FROM
EXPECTED CONVECTION.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

MODEL DATA SUGGEST UPPER LEVEL SHORT WAVE TROUGH CURRENTLY
PUSHING ACROSS ONTARIO AND THE NORTHERN GREAT LAKES WILL
EVENTUALLY MOVE INTO THE CANADIAN MARITIMES AND NEW ENGLAND BY
THURSDAY. THIS SHOULD HELP TO PUSH THE UPPER RIDGE TEMPORARILY
WEST INTO THE PLAINS. AN ASSOCIATED DIFFUSE COLD FRONT WILL
GRADUALLY PUSH SOUTH THROUGH THE AREA STARTING TONIGHT...AND PASS
SOUTH OF THE OHIO RIVER BY WEDNESDAY. AIR MASS AHEAD OF THIS FRONT
IS EXPECTED TO BECOME VERY UNSTABLE AGAIN ON TUESDAY...BUT IF
CONSIDERABLE ORGANIZED CONVECTION DEVELOPS TONIGHT...THIS
INSTABILITY MAY GET FORCED FARTHER SOUTH THAN THE MODELS INDICATE.
WILL KEEP CHANCE POPS GOING FOR TUESDAY AND TUESDAY NIGHT. BY
WEDNESDAY...MODELS START TO SLOWLY ADVECT A MORE STABLE AIR MASS
INTO THE AREA FROM THE NORTH IN THE WAKE OF THE FRONT. SOME OF THE
ENSEMBLE DATA STILL SUGGEST A PRECIPITATION THREAT ON
WEDNESDAY...BUT FEWER THAN YESTERDAY. WILL NOT TOTALLY TAKE OUT
POPS ON WEDNESDAY YET...BUT WILL START TO ELIMINATE THEM FROM THE
NORTHEAST.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TUESDAY
MAY BE A LITTLE ON THE WARM SIDE. WILL NUDGE THE NUMBERS DOWN A BIT
IN THAT PERIOD. OTHERWISE...THE GUIDANCE NUMBERS LOOK REASONABLE.

&&

.LONG TERM /FRIDAY THROUGH NEXT MONDAY/...

ENSEMBLE DATA SUGGEST HEIGHTS WILL BUILD ACROSS THE AREA DURING
THE LONG TERM AS A LARGE STRONG UPPER RIDGE DEVELOPS OVER THE
MIDWEST. A FEW ENSEMBLES INDICATE A LOW POTENTIAL FOR CONVECTION
AROUND FRIDAY AND SATURDAY WITH POSSIBLE DISTURBANCES RIDING ALONG
THE EAST SIDE OF THE BUILDING RIDGE...BUT CONSIDERING THE STRENGTH
AND PROXIMITY OF THE RIDGE...THE PATTERN FAVORS CONVECTIVE
POTENTIAL BEING CAPPED OFF. WILL CONTINUE WITH A DRY EXTENDED FOR
NOW.

&&

.AVIATION.../DISCUSSION FOR THE 12/06Z TAFS/...

WEAK HIGH PRESSURE WILL DEVELOP FROM CANADAS PRAIRIE PROVINCES TO
THE FORECAST AREA TONIGHT...AND THEN PERSIST FOR THE REST OF THE PERIOD.

THIS WILL CAUSE MOSTLY CLEAR SKIES TO CONTINUE INTO EARLY
WEDNESDAY. HIGH DEWPOINTS THIS MORNING WILL ALLOW FOG TO FORM
CAUSING AREAS OF MVFR AND LOCAL IFR VISIBILITIES. OTHERWISE VISIBILITIES
P6SM AS DRIER AIR SLOWLY INFILTRATES AREA DUE TO ACTION OF HIGH.
WINDS NORTH OR NORTHWEST. SPEEDS 10 KNOTS OR LESS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS/SMF
SHORT TERM...JAS
LONG TERM....JAS
AVIATION...JK/NIELD
Hazardous weather outlook, Jul 11, 7:25 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT MON JUL 11 2011

INZ021-028>031-035>049-051>057-060>065-067>072-122330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
725 PM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

HEAT INDICES EARLY THIS EVENING WILL RANGE FROM THE UPPER 90S TO
AROUND 100 DEGREES ACROSS CENTRAL INDIANA.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL.
DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES ON TUESDAY WILL RANGE FROM THE MID 90S TO NEAR 105
DEGREES ACROSS CENTRAL INDIANA.

THERE WILL BE SLIGHT RISK OF SEVERE STORMS ON TUESDAY AND TUESDAY
EVENING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 74 CORRIDOR.
THE PRIMARY THREATS WILL REMAIN DAMAGING WINDS AND VERY HEAVY
RAINFALL. DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON WEDNESDAY. SEVERE STORMS
ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND PERHAPS ON TUESDAY
AS WELL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Jul 11, 9:34 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND DMG     6 W ATLANTA             40.21N 86.14W
07/11/2011                   HAMILTON           IN   LAW ENFORCEMENT

            TREES REPORTED DOWN AT 286TH STREET AND HORTON ROAD...AS
            WELL AS 286TH STREET AND DUNBAR ROAD. POWER LINES WERE
            ALSO REPORTED DOWN IN THE NORTHWEST PORTION OF HAMILTON
            COUNTY.

&&

MRD
Local storm report, Jul 11, 10:22 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND DMG     CICERO                  40.12N 86.02W
07/11/2011                   HAMILTON           IN   LAW ENFORCEMENT

            DOWNED TREES AND A TELEPHONE POLE IN CICERO.

0935 PM     TSTM WND DMG     4 ENE NOBLESVILLE       40.08N 85.96W
07/11/2011                   HAMILTON           IN   LAW ENFORCEMENT

            DOWNED TREES ON 191ST STREET AND VICTORY CHAPEL ROAD.

0924 PM     TSTM WND DMG     4 W CICERO              40.12N 86.10W
07/11/2011                   HAMILTON           IN   LAW ENFORCEMENT

            DOWNED TREE AND TELEPHONE POLE ON 236TH STREET...NORTH OF
            DEMING.

0926 PM     TSTM WND DMG     4 WSW CICERO            40.10N 86.09W
07/11/2011                   HAMILTON           IN   LAW ENFORCEMENT

            TREE REPORTED OVER THE ROAD NEAR 225TH STREET AND HINKEL
            ROAD.

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:09 PM EDTSevere Thunderstorm WarningINDCarroll21 min
Jul 11, 8:11 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton34 min
Jul 11, 8:11 PM EDTSevere Thunderstorm WarningINDRandolph14 min
Jul 11, 8:32 PM EDTSevere Thunderstorm WarningINDClinton, Tipton43 min
Jul 11, 9:08 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton52 min
Jul 11, 9:31 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Madison, Marion39 min
Jul 12, 3:30 AM EDTHeat AdvisoryINDBartholomew, Brown, Clay, Decatur, Greene, Jackson and 6 more17 hr
Jul 12, 6:25 PM EDTAreal Flood WarningINDKnox6 hr
Jul 12, 6:46 PM EDTAreal Flood WarningINDDaviess6 hr
Jul 12, 7:22 PM EDTSpecial Weather StatementINDMartin38 min

Nearby

Excessive Heat Warnings in Indiana, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.